MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TAC083415A
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 11/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional devices included on this report are as follows: gore® viabahn® vbx balloon expandable endoprosthesis catalog #unk/ serial #unk/ udi #unk which is captured in manufacturer report #2017233-2024-04534.Catalog #tac083415a/ serial #(b)(6)/ udi #(b)(4) which is captured in manufacturer report #2017233-2024-04542.Catalog #te3742a/ serial #(b)(6) / udi # (b)(4).A.4.Patient weight: asked but unavailable.B.7.Other relevant history, including preexisting medical conditions: asked but unavailable.D.10.Concomitant medical products and therapy dates: asked but unavailable.H.6.Type of investigation: code b15 - images were provided, and an imaging evaluation will be performed.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2023, the patient underwent endovascular treatment of a thoracic aortic dissection using gore® tag® thoracic branch endoprostheses (tbe).A thoracic aortic component and a side branch component were implanted.A proximal type i endoleak was observed on the aortic component, so an aortic extender component was implanted to treat the endoleak.The endoleak remained, so the physician opted to reline the tbe system with a gore® tag® conformable thoracic stent graft with active control system (ctag a/c).The side branch portal was intentionally covered and a vbx device was used to extend from the portal distally in a periscope technique.It was noted that the distal end of the vbx device was aligned with the distal end of the ctag a/c device.
 
Additional Manufacturer Narrative
B.3.Date of event: as the endoleak was identified on follow-up imaging dated (b)(6) 2023, the date of event has been updated.
 
Additional Manufacturer Narrative
H.6.Investigation findings for imaging evaluation: code c19 - two time-points were available for evaluation: pre-implantation cta dated (b)(6) 2023, and post-implantation cta dated (b)(6) 2023.The imaging evaluation, performed by a clinical imaging specialist, showed contrast in the false lumen perfusing from the level of the left subclavian artery (lsa).The ctag a/c device, tbe aortic component, and tbe aortic extender component appeared to have adequate overlap and appeared to cover the area where the contrast origin perfusing the false lumen was questionable, thereby, excluding them from a type i endoleak.However, the vbx device used to extend the tbe side branch component distally did not overlap with the proximal end of the side branch component as is extends into the lsa.The distal end of the vbx device was landed approximately 1.3cm from the distal end of the ctag a/c device.This finding may suggest that the contrast outside the implanted devices at the level of the lsa may be originating from a possible gutter leak involving the side branch component.The endoleak persists on the last time-point available for evaluation.As it was determined that the tbe aortic component is not involved in the endoleak from an unknown origin near the patient's left subclavian artery (proximal type i endoleak ruled out), as the left subclavian artery coverage has been captured on the ctag a/c device (manufacturer report #2017233-2024-04542), and as the tbe aortic component was relined using the ctag a/c device during the index procedure and, therefore, reintervention was performed on only the ctag a/c device, this information no longer meets the definition of a reportable event per the worldwide regulatory reporting guidelines for this device.This information will be deemed non-reportable, and the medwatch will be retracted.H.6.Investigation findings for analysis of production records: code c21 updated to code c19.H.6.Investigation findings for imaging evaluation: code c21 updated to code c19.H.6.Investigation conclusions: code d16 updated to code d14.

Brand Name
GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jenna lopez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key18498917
Report Number2017233-2024-04543
Device Sequence Number20869604
Product Code MIH
UDI-Device Identifier00733132654093
UDI-Public00733132654093
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P210032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue NumberTAC083415A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2023
Supplement Date Received by Manufacturer02/23/2024
02/23/2024
Initial Report FDA Received Date01/11/2024
Supplement Report FDA Received Date02/22/2024
02/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient SexMale